Cold/Wind Chill, Athens
- When
- February 14, 8:00 PM EST to February 15, 12:00 PM EST
- Where
- Athens forecast zone
- Reported by
- AWOS
- Coordinates
- 39.334, -82.045 (the zone’s center; the record gives no point)
Another arctic front swept through during the early afternoon of the 14th. Temperatures dropped from the low and mid 30s into the teens in a few hours.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Another arctic front swept through during the early afternoon of the 14th. Temperatures dropped from the low and mid 30s into the teens in a few hours. In the wake of the front, wind gusts of 35 to 45 mph were common into the night. A burst of snow occurred along the front. Accumulations were mostly an inch or less.
Temperatures dropped into the zero to 5 above range by dawn on the 15th. For example, both New Lexington and Newport observed zero degrees.
Early on the 15th, wind chill readings of minus 10 to minus 15 were common.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 14, 2:43 PM EST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EST SAT FEB 14 2015
.SYNOPSIS...
DANGEROUSLY LOW WIND CHILLS LATE TONIGHT/SUNDAY. HIGH PRESSURE
LATE SUNDAY. COLD WITH SNOW SHOWERS AT TIMES FOR WORK WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
ARCTIC FRONT CHARGES THRU THIS AFTN WITH STRONG GUSTY WINDS AND
BLINDING SNOW SQUALLS...
EXPECT 40 KTS OR BETTER IN GUSTS WITH PASSAGE OF ARCTIC FRONT THIS
AFTERNOON. A 50 KT H85 JET IN THE BELLY OF THE UPPER TROF WILL
ROTATE THRU...COINCIDING WITH FROPA THIS AFTERNOON. BTV SN SQ
PARAMETER GRAPHICALLY SHOWS INSTABILITY AND LAPSE RATE CONCERNS AS
WELL...ACTING ON DRY LOW LEVELS AND THE LLJ. THESE ALONG WITH GOOD
CROSS ISALLOBARIC FLOW SPELLS VERY EFFICIENT MIXING OF THE JET. THIS
LOOKS TO CONFINED TO ALONG AND AN HR OR TWO BEHIND THE FRONT.
DESPITE STRONG CAA TO FOLLOW...THE H85 WINDS BEGIN TO SLACKEN.
FYI...THERE WILL BE STRONG GUSTY WINDS FOR AREAS NOT IN THE WIND
ADVISORY...BUT THIS WAS HANDLED EARLIER IN THE WINTER WX ADVISORY
HEADLINE. HAVE HANDLED SQUALLS WITH STRONGLY WORDED SPS.
EXPECT SHSN TO DIMINISH QUICKLY THIS EVENING OUTSIDE OF THE
MOUNTAINS AS ARCTIC AIRMASS RUSHES IN. THERE COULD BE A FEW
STREAMERS OFF MICHIGAN AFFECTING THE AREA...BUT OVERALL...AREA
TRANSITIONS FROM SNOW ISSUES TO WIND CHILL ISSUES AMID CRASHING
TEMPS. HEADLINES CURRENTLY OUT LOOK GOOD TO ROLL. DANGEROUS WIND
CHILLS TONIGHT...ESPECIALLY IN N MOUNTAINS WHERE -30 TO -40 IS
POSSIBLE DOWN TO -50 AT SNOWSHOE BY SUNDAY MORNING. WENT COLDER THAN
MOS GUIDANCE TONIGHT AND TOMORROW...RESULTING IN LITTLE TO NO CHANGE
TO PREVIOUS FORECAST.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
GUIDANCE NUMBERS ARE VERY COLD SUNDAY NIGHT...RIVALING THE
TEMPERATURES TONIGHT...AND EVEN LOWER IN SOME CASES. IT IS ALMOST
TRYING TO GIVE A SIGNAL OF RADIATIONAL COOLING...BUT HAVE INCREASING
CLOUDS IN THE FORECAST THANKS TO THE BAROCLINIC ZONE DEVELOPING TO
THE SOUTH. CLOUDS WILL HIGH LEVEL IN NATURE AND THE AIRMASS WILL
HAVE HAD A BIT OF MODERATION SUNDAY THANKS TO SOME INSOLATION...AND
WHILE NOT WARM ADVECTING FROM A WIND STANDPOINT...LOW LEVEL
TEMPERATURES WILL BE RISING. AS A RESULT...GOING ABOVE GUIDANCE A
LITTLE BIT SUNDAY NIGHT...ESPECIALLY OVER THE SOUTHERN CWA.
MODEL SPREAD INDICATING DIFFICULTIES ARE PRESENT WITH THE
AFOREMENTIONED LOW PRESSURE SYSTEM OVER THE DEEP SOUTH AND A COLD
FRONT DROPPING IN OUT OF THE GREAT LAKES BY 00Z WEDNESDAY. LONG
RANGE MODELS TAKE THE SOUTHERN SYSTEM OFF THE CAROLINA COAST WITH
MINIMAL EFFECTS BUT POSSIBLE LATE PHASING WITH A ANOTHER COLD FRONT
ROTATING IN FROM THE HUDSON BAY VORTEX. JUST NOT ENOUGH TO GO ON
RIGHT NOW THAT WILL GIVE BETTER THAN CHANCE POPS ACROSS THE CWA AND
WILL CHOOSE TO LET THE MODELS BETTER SETTLE IN ON A SOLUTION RATHER
THAN FLIP FLOP THE FORECAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO CONSIDERABLE DIFFERENCES BETWEEN THE OPERATIONAL
MODELS...USED A BLEND OF THE GEFS/ECMWF/AND NAEFS ENSEMBLE MEANS FOR
THE FORECAST. BIG QUESTION FOR TUESDAY NIGHT IS WHETHER A SOUTHERN
SYSTEM GRAZES THE REGION...OR STAYS TOO FAR SOUTH. WILL CONTINUE
WITH CHANCE POPS DUE TO UNCERTAINTY. THE ARCTIC AIRMASS THEN POURS
INTO THE AREA WEDNESDAY INTO THURSDAY...PROVIDING FOR UPSLOPE SNOW.
YET ANOTHER SYSTEM WOULD ARRIVE FRIDAY NIGHT INTO SATURDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
ARCTIC FRONT BLOWS THRU THIS AFTERNOON WITH GUSTS TO 40 KTS AND SNOW
SQUALLS REDUCING VSBY BLO 1/4SM. HAVE SOME TEMPOS CODED UP IN
TERMINALS TO HANDLE THIS...WITH LINGERING MVFR/IFR A FEW HRS BEHIND
THE FRONT. ARCTIC AIRMASS RUSHES IN TONIGHT WHICH SHOULD ALLOW FOR
SCT TO BKN MVFR OR LOW END VFR. HELD MVFR/IFR SHSN IN BKW AND
ESPECIALLY EKN MUCH OF THIS EVENING. WINDS WILL ONLY GRADUALLY
DIMINISH OVERNIGHT.
PRESSURE GRADIENT RELAXES SOME ON SUNDAY BUT STILL SEEING GUSTS TO
20 KTS. SCT TO PERHAPS BKN STRATOCU N MOUNTAINS...OTHERWISE VFR.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF FRONT AND ASSOCIATED CATEGORY
CHANGES MAY VARY BY 1-2 HOURS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EST 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY M M M H H H H H H H H H
HTS CONSISTENCY M H H H H H H H H H H H
BKW CONSISTENCY L M L M H H H H H H H H
EKN CONSISTENCY M M M H H H H M M M M M
PKB CONSISTENCY M H M M H H H H H H H H
CKB CONSISTENCY L M H H H H H H H H H H
AFTER 18Z SUNDAY...
IFR POSSIBLE AGAIN ON TUESDAY AND TUESDAY NIGHT IN SNOW. IFR
POSSIBLE AT TIMES IN SNOW WEDNESDAY INTO THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ005>011-
013>020-024>026-029-033.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
FOR WVZ005>010-013>019-024>030-033-034.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR WVZ027-028-
030>032-034>036-040.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY
FOR WVZ011-020-031-032-035>040-046-047.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR WVZ037>039-
046-047.
OH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ066-067-075-
076-083>087.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
FOR OHZ075-083>087.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY
FOR OHZ066-067-076.
KY...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR KYZ101>103-105.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ003-004.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY
FOR VAZ003-004.
&&
SYNOPSIS...RPY/30/26
NEAR TERM...30
SHORT TERM...26
LONG TERM...RPY
AVIATION...30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EST SAT FEB 14 2015 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>010-013>019-024>026- 029-033-152000- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- MINGO-LOGAN-BOONE-GILMER-MCDOWELL- 253 PM EST SAT FEB 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ039-152000- UPSHUR- 253 PM EST SAT FEB 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-030-034-152000- CLAY-BRAXTON-LEWIS-WYOMING- 253 PM EST SAT FEB 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WIND CHILL ADVISORIES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ031-032-040-152000- HARRISON-TAYLOR-BARBOUR- 253 PM EST SAT FEB 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-076-WVZ011-020-152000- PERRY-MORGAN-WASHINGTON-TYLER-DODDRIDGE- 253 PM EST SAT FEB 14 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ035-036-152000- RALEIGH-FAYETTE- 253 PM EST SAT FEB 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-038-046-047-152000- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 253 PM EST SAT FEB 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. WIND CHILL HEADLINES MAY ONCE AGAIN BE NEEDED LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM SNOW OAK HILL 37.98N 81.15W
02/14/2015 U5.0 INCH FAYETTE WV BROADCAST MEDIA
&&
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW 5 NNW OCEANA 37.75N 81.68W
02/14/2015 E3.0 INCH WYOMING WV TRAINED SPOTTER
&&
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM SNOW 6 SW MADISON 37.99N 81.87W
02/14/2015 M2.3 INCH BOONE WV TRAINED SPOTTER
SNOW DURATION 1 HOUR.
&&
WOLFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM SNOW 2 SE STANAFORD 37.79N 81.12W
02/14/2015 M5.5 INCH RALEIGH WV PUBLIC
&&
WOLFEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM SNOW 2 SE STANAFORD 37.79N 81.12W
02/14/2015 M5.5 INCH RALEIGH WV PUBLIC
0730 PM SNOW 5 NNW OCEANA 37.75N 81.68W
02/14/2015 E3.0 INCH WYOMING WV TRAINED SPOTTER
0713 PM SNOW BECKLEY 37.79N 81.19W
02/14/2015 M3.5 INCH RALEIGH WV 911 CALL CENTER
0653 PM SNOW 4 SSW LOUISA 38.06N 82.64W
02/14/2015 E1.3 INCH LAWRENCE KY TRAINED SPOTTER
0641 PM SNOW 3 SW EAST BANK 38.18N 81.48W
02/14/2015 E2.5 INCH KANAWHA WV TRAINED SPOTTER
0640 PM SNOW 12 SSW SPENCER 38.64N 81.40W
02/14/2015 E1.5 INCH ROANE WV TRAINED SPOTTER
0637 PM SNOW SUTTON 38.66N 80.71W
02/14/2015 E3.0 INCH BRAXTON WV 911 CALL CENTER
0635 PM SNOW 2 WSW SAINT ALBANS 38.37N 81.85W
02/14/2015 E1.5 INCH KANAWHA WV TRAINED SPOTTER
0634 PM SNOW 1 S OAK HILL 37.97N 81.15W
02/14/2015 E3.5 INCH FAYETTE WV TRAINED SPOTTER
0632 PM SNOW 1 ENE WEST HAMLIN 38.29N 82.18W
02/14/2015 E1.5 INCH LINCOLN WV 911 CALL CENTER
0630 PM SNOW 2 NE DANIELS 37.74N 81.09W
02/14/2015 E2.5 INCH RALEIGH WV TRAINED SPOTTER
0628 PM SNOW 5 WNW JACKSON 39.08N 82.71W
02/14/2015 M0.5 INCH JACKSON OH TRAINED SPOTTER
0625 PM SNOW 3 SW GALLIPOLIS 38.79N 82.24W
02/14/2015 E1.0 INCH GALLIA OH TRAINED SPOTTER
0625 PM SNOW 6 SW MADISON 37.99N 81.87W
02/14/2015 M2.3 INCH BOONE WV TRAINED SPOTTER
SNOW DURATION 1 HOUR.
0621 PM SNOW 11 SW CLAY 38.33N 81.20W
02/14/2015 M2.9 INCH CLAY WV TRAINED SPOTTER
SNOW DURATION 3 HOURS.
0614 PM SNOW RICHWOOD 38.22N 80.54W
02/14/2015 E6.0 INCH NICHOLAS WV 911 CALL CENTER
0614 PM SNOW OAK HILL 37.98N 81.15W
02/14/2015 U5.0 INCH FAYETTE WV BROADCAST MEDIA
0610 PM SNOW SUMMERSVILLE 38.28N 80.85W
02/14/2015 E2.5 INCH NICHOLAS WV 911 CALL CENTER
3 TO 4" IN HIGHER ELEVATIONS. SNOW DURATION
4 HOURS.
0608 PM SNOW 1 W LOGAN 37.85N 82.00W
02/14/2015 E1.0 INCH LOGAN WV 911 CALL CENTER
SNOW DURATION 3 HOURS.
0607 PM SNOW 4 SSE ATHENS 39.27N 82.06W
02/14/2015 E0.5 INCH ATHENS OH TRAINED SPOTTER
SNOW DURATION 4 HOURS.
0605 PM SNOW 4 E PARKERSBURG 39.27N 81.47W
02/14/2015 E1.0 INCH WOOD WV TRAINED SPOTTER
SNOW DURATION 4 HOURS.
0602 PM SNOW 2 SSE PARKERSBURG 39.23N 81.53W
02/14/2015 M2.0 INCH WOOD WV TRAINED SPOTTER
SNOW DURATION 4 HOURS.
0600 PM SNOW 4 E ROCK CAVE 38.84N 80.27W
02/14/2015 E2.5 INCH UPSHUR WV COCORAHS
4.6" ON THE GROUND. WIND TO 40 MPH. WHITE
OUT CONDITIONS SNOW DURATION 3 HOURS 6
MINUTES.
0556 PM SNOW 1 W CLINTWOOD 37.15N 82.47W
02/14/2015 M4.0 INCH DICKENSON VA CO-OP OBSERVER
SNOW DURATION 6 HOURS.
0544 PM SNOW 2 NNW GLENVILLE 38.97N 80.85W
02/14/2015 M1.5 INCH GILMER WV TRAINED SPOTTER
SNOW DURATION 3 HOURS.
0451 PM SNOW 5 SE TORNADO 38.29N 81.79W
02/14/2015 M2.4 INCH KANAWHA WV COCORAHS
2.5" ON THE GROUND. SNOW DURATION 1 HOUR 30
MINUTES.
&&
NWS CHARLESTON WV
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EST SAT FEB 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM SNOW ELKINS 38.93N 79.85W
02/14/2015 M1.8 INCH RANDOLPH WV PUBLIC
ELKINS SNOW OBSERVER SNOW DURATION 6 HOURS.
&&
WOLFEThe national radar mosaic for the moment the first event began.
9 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552065, 552066, 552067, 552068, 552069, 552070, 552071, 552072, 552073.